Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 241, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Nov 16, 2015, 5:00 PM CST for Texas County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2015, 5:00 PM CST (23:00 UTC)
- Expired
- Nov 16, 2015, 5:32 PM CST
- In force
- 32 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Texas County, OK
The radar
The Amarillo radar (KAMA), 170 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 16, 1:00 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 3:39 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 16, 3:39 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 339 PM CST MON NOV 16 2015 .DISCUSSION... AS A LOW APPROACHES THE AREA...TEMPS THIS AFTERNOON HAVE REACHED THE 70S AND DEW POINTS INTO THE 50S. THIS HAS ALLOWED THE PANHANDLES TO BE PRIMED FOR SEVERE WEATHER THIS AFTERNOON. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER THE WESTERN PANHANDLES AND WILL CONTINUE TO DEVELOP ACROSS THE AREA AND MOVE TO THE NORTHEAST. SOME OF THE STORMS HAVE ALREADY BEEN SEVERE WITH HAIL UP TO QUARTER SIZE AND WIND GUSTS UP TO 50 MPH. THE SEVERE THREAT WILL CONTINUE THROUGH THE AFTERNOON AND EVENING AS CAPE OVER THE EASTERN TWO THIRDS OF THE AREA IS FORECAST TO BE AROUND 1600J/KG. EFFECTIVE BULK SHEAR IS LARGE ENOUGH TO SUPPORT DISCRETE SUPERCELLS. HIRES MODELS ARE INDICATING THESE DISCRETE CELLS WILL TURN INTO A QLCS LATE THIS EVENING AND THIS LINE OF STORMS SHOULD MOVE OUT OF THE PANHANDLES BY MIDNIGHT IF IT FOLLOWS THE TEXAS TECH WRF. IF IT FOLLOWS THE HRRR...THE LINE WILL FORM EAST OF THE AREA. ON THE BACK SIDE OF THE LOW...THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE WILL SEE WRAP AROUND PRECIP IN THE FORM OF RAIN TRANSITIONING TO SNOW ON TUESDAY AND CONTINUING INTO TUESDAY NIGHT. THE NAM AND GFS ARE IN BETTER AGREEMENT ON THIS PART OF THE EVENT NOW AND ACCUMULATIONS SHOULD BE LIGHT WITH TOTALS UP TO ONE HALF INCH...MOSTLY IN THE NORTHWEST OKLAHOMA PANHANDLE. WINDS WILL STRENGTHEN TUESDAY TO THE 25 TO 35 MPH RANGE SO VISIBILITIES MAY DROP WHEN SNOW IS FALLING. THESE VALUES ARE CURRENTLY LOWER THAN BLIZZARD CONDITIONS BUT A WINTER WEATHER ADVISORY MAY BE NEEDED IF VISIBILITY DROPS LOW ENOUGH. AS THE LOW MOVES OFF TO THE NORTHEAST AND PRECIP MOVES OUT OF THE AREA...WEDNESDAY THROUGH NEXT TUESDAY ARE LOOKING TO BE DRY. TEMPS SHOULD BE AROUND SEASONAL VALUES EXCEPT FOR SATURDAY WHEN A DRY COLD FRONT MOVES THROUGH AND COOLS TEMPS FOR THE DAY BUT THE RETURN OF SOUTHERLY FLOW SHOULD BRING TEMPS BACK UP BY SUNDAY. BEAT && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 38 48 35 64 33 / 50 10 5 0 0 BEAVER OK 41 52 35 62 31 / 90 30 30 5 0 BOISE CITY OK 37 41 28 59 25 / 40 60 20 0 0 BORGER TX 45 50 36 65 35 / 70 20 10 5 0 BOYS RANCH TX 39 50 33 64 30 / 40 20 10 0 0 CANYON TX 37 50 35 64 32 / 40 10 5 0 0 CLARENDON TX 41 51 37 66 36 / 90 5 5 0 0 DALHART TX 36 47 28 63 28 / 30 30 10 0 0 GUYMON OK 41 47 31 62 29 / 50 50 30 5 0 HEREFORD TX 36 49 33 64 32 / 40 10 5 0 0 LIPSCOMB TX 44 55 37 64 34 / 90 20 10 5 0 PAMPA TX 37 46 31 64 35 / 80 10 10 5 0 SHAMROCK TX 44 57 38 67 37 / 90 5 5 5 0 WELLINGTON TX 43 57 39 68 38 / 90 5 5 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/16
Hazardous weather outlook, Nov 16, 2:39 PM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 239 PM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-171200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 239 PM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. LARGE HAIL TO 2 INCHES AND DAMAGING WINDS TO 70 MPH WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THOUGH SEVERE WEATHER IS POSSIBLE AREA WIDE...THE GREATEST THREAT OF SIGNIFICANT SEVERE WEATHER WILL BE EAST OF A LINE FROM CLAUDE TO SPEARMAN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS WILL LIKELY BE ACTIVATED THROUGH THE EVENING. BEAT
In the hours before
Local storm report, Nov 16, 3:15 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CST MON NOV 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 9 ENE STURGIS 36.94N 101.90W
11/16/2015 M1.00 INCH TEXAS OK STORM CHASER
HAIL OF PENNY TO QUARTER SIZE WAS COVERING OK HIGHWAY
95 SOUTH OF ELKHART
&&
EVENT NUMBER AMA1500748
FENNERSpecial weather statement, Nov 16, 3:47 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
347 PM CST MON NOV 16 2015
TXZ018-162215-
ARMSTRONG TX-
347 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG COUNTY UNTIL
415 PM CST...
AT 346 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PALO DURO CANYON...OR 19 MILES EAST OF CANYON...MOVING NORTHEAST AT
50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAUDE.
THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST.
LAT...LON 3486 10163 3508 10162 3518 10156 3518 10122
3484 10148
TIME...MOT...LOC 2146Z 208DEG 45KT 3491 10160
BRBSpecial weather statement, Nov 16, 4:04 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 404 PM CST MON NOV 16 2015 TXZ003-162230- HANSFORD TX- 404 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR HANSFORD COUNTY UNTIL 430 PM CST... AT 403 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRUVER...OR 15 MILES WEST OF SPEARMAN...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRUVER. THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST. LAT...LON 3606 10142 3615 10162 3650 10143 3650 10109 TIME...MOT...LOC 2203Z 207DEG 41KT 3618 10148 BRB
Special weather statement, Nov 16, 4:07 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 407 PM CST MON NOV 16 2015 TXZ002-003-162230- HANSFORD TX-SHERMAN TX- 407 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHERMAN AND NORTHWESTERN HANSFORD COUNTIES UNTIL 430 PM CST... AT 406 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF GRUVER...OR 22 MILES EAST OF STRATFORD...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN SHERMAN AND NORTHWESTERN HANSFORD COUNTIES. THIS STORM IS INTENSIFYING...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST. LAT...LON 3611 10163 3621 10183 3650 10168 3650 10134 TIME...MOT...LOC 2206Z 207DEG 41KT 3625 10168 BRB
Special weather statement, Nov 16, 4:18 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
418 PM CST MON NOV 16 2015
TXZ013-018-162245-
ARMSTRONG TX-CARSON TX-
418 PM CST MON NOV 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARSON AND NORTHERN
ARMSTRONG COUNTIES UNTIL 445 PM CST...
AT 418 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF CLAUDE...MOVING NORTHEAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLAUDE AND GROOM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3498 10161 3536 10143 3520 10109 3519 10109
3489 10142
TIME...MOT...LOC 2218Z 209DEG 50KT 3501 10147
SIMPSONSpecial weather statement, Nov 16, 4:44 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 444 PM CST MON NOV 16 2015 TXZ008-009-013-014-162315- ROBERTS TX-GRAY TX-CARSON TX-HUTCHINSON TX- 444 PM CST MON NOV 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRAY...SOUTHEASTERN HUTCHINSON...EASTERN CARSON AND SOUTHWESTERN ROBERTS COUNTIES UNTIL 515 PM CST... AT 444 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WHITE DEER...OR 8 MILES EAST OF PANHANDLE...MOVING NORTHEAST AT 70 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PAMPA...WHITE DEER...SKELLYTOWN AND KINGSMILL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3526 10118 3534 10138 3579 10118 3567 10089 TIME...MOT...LOC 2244Z 207DEG 60KT 3538 10124 SIMPSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:20 PM CST | Severe Thunderstorm Warning | AMA | Dallam | 25 min |
| Nov 16, 12:57 PM CST | Special Weather Statement | AMA | Dallam | 33 min |
| Nov 16, 1:28 PM CST | Special Weather Statement | AMA | Dallam | 32 min |
| Nov 16, 1:57 PM CST | Special Weather Statement | AMA | Dallam | 33 min |
| Nov 16, 3:47 PM CST | Special Weather Statement | AMA | Armstrong | 28 min |
| Nov 16, 4:04 PM CST | Special Weather Statement | AMA | Hansford | 26 min |
| Nov 16, 4:07 PM CST | Special Weather Statement | AMA | Hansford | 23 min |
| Nov 16, 4:15 PM CST | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 45 min |
| Nov 16, 4:18 PM CST | Special Weather Statement | AMA | Armstrong | 27 min |
| Nov 16, 4:44 PM CST | Special Weather Statement | AMA | Carson | 31 min |
| Nov 16, 4:50 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 55 min |
| Nov 16, 5:02 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 43 min |
| Nov 16, 5:06 PM CST | Tornado Warning | AMA | Armstrong | 24 min |
| Nov 16, 5:36 PM CST | Tornado Warning | AMA | Hutchinson, Roberts | 24 min |
| Nov 16, 5:42 PM CST | Tornado Warning | AMA | Armstrong | 33 min |
| Nov 16, 5:55 PM CST | Severe Thunderstorm Warning | AMA | Armstrong | 35 min |
| Nov 16, 5:56 PM CST | Severe Thunderstorm Warning | AMA | Ochiltree, Roberts | 64 min |
| Nov 16, 5:58 PM CST | Severe Thunderstorm Warning | AMA | Carson, Gray | 47 min |
| Nov 16, 5:58 PM CST | Tornado Warning | AMA | Ochiltree, Roberts | 19 min |
| Nov 16, 12:43 PM CST | Severe Thunderstorm Warning | AMA | Cimarron | 62 min |
| Nov 16, 2:30 PM CST | Special Weather Statement | AMA | Texas | 30 min |
| Nov 16, 2:32 PM CST | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 43 min |
| Nov 16, 5:24 PM CST | Special Weather Statement | AMA | Cimarron | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.